MAUDE Adverse Event Report: ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER
Model Number 1012276-20
Medical Device Problem Codes Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Nathe device was received.The investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2020, percutaneous intervention was performed on the saphenous vein graft (svg) to right coronary artery.During advancement of the trek balloon dilatation catheter, within a 6french guideliner, resistance was met and the trek balloon separated.The device had not yet exited the guideliner into the artery.The guideliner containing the trek device and separated balloon, was removed from the patient.There was no adverse patient effect.No additional information as provided regarding this issue.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported material separation was able to be confirmed.The reported difficult to advance was unable to be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.Resistance with the guiding catheter usually occurs because either the device is not coaxially aligned, meaning it¿s not inserted straight, so it interacts with the guiding catheter, or the shape of the anatomy can angle the guiding catheter such that the device bumps into it, causing resistance.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with the guiding catheter resulted in the reported difficult to advance.Manipulation of the device resulted in the noted device damages (stretched/wrinkled/bunched inner member and outer member, multiple hypotube bends) and ultimately resulted in the reported/noted material separations (inner/outer member).Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10785729
Report Number2024168-2020-09221
Device Sequence Number3644723
Product Code LOX
UDI-Device Identifier08717648138584
UDI-Public08717648138584
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number1012276-20
Device Catalogue Number1012276-20
Device Lot Number91002G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2020
Initial Date Received by Manufacturer 10/20/2020
Supplement Date Received by Manufacturer12/28/2020
Initial Report FDA Received Date11/04/2020
Supplement Report FDA Received Date01/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7 FRENCH GUIDE CATHETER; SION BLUE GUIDE WIRE; 7 FRENCH GUIDE CATHETER; SION BLUE GUIDE WIRE
Patient Age73 YR